new medication

Saw the community mental health nurse yesterday, she's had a meeting about me and psychiatrist has put me on sertraline and chlopromozine. Does anyone have any experience with these drugs? What can I expect in the way of side effects, there's bound to be some.Felt a bit more hopeful as nurse was nice and I'm seeing her again in two weeks. Regards Lorna

11 Replies

oldestnewest
  • Hi Lorna I'm glad your getting good help. I'm sorry I can't be any help with your

    medications. Most medications have Isnitual side effects, but these usually taper

    Off as you get used to them.

    Usually in my box of Medication there us a leaflet listing blurb about Meds and it also lists

    Possible side effects. Try and keep a positive outlook rather than assuming

    The worst.

    Also talk to your GP or pharmacist and they will help you.

    Good luck and Inhooe you get some peace now.

    Maybe someone will be on later who will know more about Meda, but I

    Think it's better to discuss Meds with Pharmacy.

    Hannah x

  • Hi I have been on sertraline for around 5 years now (150mg) and they suit me fine. Everyone is different though and I had to change ad's a couple of times to find the right ones for me. They normally take around 2/3 weeks to kick in so see how it goes. I don't really have any side effects except a dry mouth and nasty dreams - but I can live with those. Good luck with them. x

  • Lorna i don't have experience with these meds but yes there will be some initial side effects as with any but normally wear off after about 3 weeks. Gemma x

  • Thanks Gemma, been asleep most of the day and having an early night. Hope this doesn't go on too long I'd like to go out side sometime. Regards Lorna

  • Hi Lorna,

    My personal experience of Seetraline was that it wasn't that effective, but as the others have rightly said, different medications work better for different people.

    I'm also seeing the nurse tomorrow. Hoping I can talk to her about my insomnia. I've heard there's an antidepressant that helps you sleep and I'm thinking that might be better than taking sleeping pills constantly.

    Lucy x

  • Thanks Lucy, I feel terrible if I don't get enough sleep and I don't like taking sleeping pills so I hope you can get something different. Regards Lorna

  • Me too, I don't like taking sleeping pills but I feel terrible when I don't get enough sleep.

  • I have been on Sertraline and it was extremely helpful and effective. I experienced immediate relief within the first week and it only got better & lifted my anxiety and depression.

    I did not know of or experience any side effects that I can recall -- but I was on a very small dose. I would take it in the morning every day. It lifted my moods and decreased my anxieties. I might actually be getting put on it again considering my current circumstance.

    Wish you well :)

    Cindy

  • Thanks Cindy, hope it works as well for me. Regards Lorna

  • I found the larger the dose the greater the initial side effects so would always start a med on a smaller dose and then gradually increase if necessary. Starting two meds at once complicates things and though you might need them both it's a shame the psych didn't start you on one and then a week or two later add the second one if needed. Now you are on both I would stick with them for a few weeks but if there is no change in side effects I would ask to reduce the dose of one or other for a while. x

  • thanks, the sertraline has started at 50mg, then next week goes up to 100mg a day, the chlopromozine I can take between 1-3 per day, trying one in the morning and one at night which seems to be working for the moment. I'll see how it goes. regards Lorna

You may also like...